Thunderstorm Wind, Marion
- When
- July 8, 10:50 AM EST to 10:55 AM EST
- Where
- Marion County, 5 mi SE of Camby
- Measured
- 50 kt (58 mph)
- Property damage
- $20,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 39.617, -86.250
Numerous trees downed due to thunderstorm winds. In addition, a home in Decatur county sustained roof damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Numerous trees downed due to thunderstorm winds. In addition, a home in Decatur county sustained roof damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 8, 2:55 AM EST, 7 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 255 AM EST SUN JUL 8 2001 ...HEAT ADVISORY TODAY... A HEAT ADVISORY WILL BE ISSUED FOR THE SOUTHWEST PART OF THE FORECAST AREA TODAY. HEAT INDEXES SHOULD REACH AROUND 105 THIS AFTERNOON. A WEAK COLD FRONT WAS OVER THE UPPER MISSISSIPPI VALLEY EARLY THIS MORNING. HIGH PRESSURE WAS OVER THE SOUTHEAST STATES. AN UPPER LEVEL HIGH PRESSURE REMAINED OVER THE SOUTHERN PLAINS STATES. UPPER SHORT WAVE TROUGHS WERE OVER NORTHWEST OHIO AND THE DAKOTAS. THUNDERSTORMS HAD MOVED EAST OF INDIANA. SKIES WERE PARTLY CLOUDY OVER THE FORECAST AREA. HOT AND HUMID FOR THE AREA TODAY. 850 MB TEMPERATURES WILL BE AROUND 20C TODAY. HIGH SURFACE DEW POINTS WILL MAKE THE AIR QUITE UNSTABLE... HOWEVER WARM MID LEVELS SHOULD LIMIT THUNDERSTORM DEVELOPMENT. WILL KEEP A CHANCE OF THUNDERSTORMS FOR THIS AFTERNOON. MODELS MOVE THE DAKOTAS UPPER SHORT WAVE SOUTHEAST TODAY AND TONIGHT. AVN MAINTAINS IT BEST. THUNDERSTORMS WILL BE LIKELY OVER THE AREA TONIGHT. DAMAGING THUNDERSTORM WINDS ARE POSSIBLE DUE TO FAVORABLE WIND PROFILE AND HIGH SURFACE DEW POINTS. COULD STILL BE SOME THUNDERSTORMS MONDAY WHEN THE WEAK COLD FRONT MOVES OVER THE AREA. TEMPERATURES AND DEW POINTS SHOULD BE A BIT LOWER TOMORROW. A HEAT ADVISORY SHOULD NOT BE NECESSARY TOMORROW. WILL GO WITH THE HOTTER MAV TEMPERATURES TODAY. THEY BETTER FIT YESTERDAYS UPSTREAM HIGHS. TONIGHTS AND TOMORROWS FWC AND MAV GUIDANCE LOOK GOOD. .IND...HEAT ADVISORY SOUTHWEST PART OF FORECAST AREA TODAY. DS
INZ021-028>031-035>049-051>057-060>065-067>072-081530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 558 AM EST SUN JUL 8 2001 ...TODAY IS GOING TO BE HOT AND HUMID... A HEAT ADVISORY IS IN EFFECT TODAY FOR VIGO...CLAY...SULLIVAN... GREENE...KNOX...DAVIESS AND MARTIN COUNTIES. TEMPERATURES WILL RISE INTO THE MID 90S OVER THE ADVISORY AREA THIS AFTERNOON. HEAT INDEXES WILL REACH 105 TO 110. THE REST OF CENTRAL INDIANA WILL HAVE HIGH TEMPERATURES AROUND 90 DEGREES...AND HEAT INDEXES UP TO 100 TO 105. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...SO SOME AREAS COULD COOL DOWN A BIT BUT STAY HUMID. DEW POINTS WILL BE IN THE MID 70S. EFFECTS OF THE HEAT CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES... AND WEARING LIGHT-COLORED CLOTHING. IF POSSIBLE...SPEND TIME IN AIR CONDITIONED FACILITIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 956 AM EST SUN JUL 8 2001 INZ035-036-043-044-081530- FOUNTAIN-MONTGOMERY-PARKE-VERMILLION- 956 AM EST SUN JUL 8 2001 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF CENTRAL AND SOUTHERN INDIANA UNTIL 300 PM EST... THE LEADING EDGE OF SHOWERS AND THUNDERSTORMS EXTENDED BETWEEN LAFAYETTE AND VEEDERSBURG OF NORTH CENTRAL INDIANA. MOVEMENT WAS TO THE SOUTHEAST AT 35 MPH...AND WILL MOVE INTO THE CRAWFORDSVILLE AND FRANKFORT AREAS BETWEEN 10 AND 1015 AM EST. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL AND DANGEROUS LIGHTNING AND LARGE HAIL. INZ028-029-081530- TIPPECANOE-WARREN- 956 AM EST SUN JUL 8 2001 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF CENTRAL AND SOUTHERN INDIANA UNTIL 300 PM EST... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE LAFAYETTE AND ATTICA AREAS OF WEST CENTRAL INDIANA THROUGH 11 AM EST. SOME OF TZHESE STORMS MAY PRODUCE HEAVY RAINFALL...DANGEROUS LIGHTNING AND LARGE HAIL AS THEY MOVE SOUTHEAST AT 35 MPH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1021 AM EST SUN JUL 8 2001 INZ035-036-043>045-081600- FOUNTAIN-MONTGOMERY-PARKE-PUTNAM-VERMILLION- 1021 AM EST SUN JUL 8 2001 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF CENTRAL AND SOUTHERN INDIANA UNTIL 300 PM EST... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE AROUND THE VEEDERSBURG AND CRAWFORDSVILLE AREAS THROUGH 11 AM EST...AND SPREAD INTO THE CLINTON...ROCKVILLE AND GREENCASTLE AREAS BETWEEN 1030 AND 11 AM EST. MOVEMENT OF THE STORMS WAS TO THE SOUTHEAST AT 35 MPH. SOME STORMS MAY PRODUCE HEAVY RAINFALL...DANGEROUS LIGHTNING... STRONG GUSTY WINDS AND LARGE HAIL. INZ028>030-081600- CLINTON-TIPPECANOE-WARREN- 1021 AM EST SUN JUL 8 2001 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF CENTRAL AND SOUTHERN INDIANA UNTIL 300 PM EST... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE CLINTON...LAFAYETTE AND ATTICA AREAS THROUGH 11 AM EST. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL...DANGEROUS LIGHTNING...STRONG GUSTY WINDS AND LARGE HAIL AS THEY MOVE SOUTHEAST AT 35 MPH. INZ037-039-046-047-054-081600- BOONE-HAMILTON-HENDRICKS-MARION-MORGAN- 1021 AM EST SUN JUL 8 2001 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF CENTRAL AND SOUTHERN INDIANA UNTIL 300 PM EST... SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE INDIANAPOLIS... BROWNSBURG...DANVILLE AND MARTINSVILLE AREAS OF CENTRAL INDIANA BETWEEN 1015 AND 1030 AM EST...AND CONTINUE INTO MID DAY. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL...DANGEROUS LIGHTNING... STRONG GUSTY WINDS AND LARGE HAIL AS THEY MOVE SOUTHEAST AT 35 MPH.
The Indianapolis radar (KIND), 10 km away, was scanning. The volume nearest the first event began at 15:52 UTC.
6 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252727, 5252728, 5252729, 5252730, 5252731, 5252732.